MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 8X18IN 1 S/A CT-1 CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 8X18IN 1 S/A CT-1 CR; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP741D
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.A manufacturing record evaluation was performed for the finished device batch, and no non-conformances were identified.(b)(4).To date it has been reported that the device will not be returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: what procedure type was being performed for each event in which suture pull off occurred? spine procedure.Can you please confirm if the event of suture pull off occurred twice in each separate procedure? - yes, i was told the different sutures from the same box were used on different cases.It has happened in a different cases.Trade name - irgacare® active ingredient(s): triclosan.Dosage form: suture/solid/parenteral.Strength: = 275 g/m.Events were submitted via events were submitted via 2210968-2021-06285.
 
Event or Problem Description
It was reported that a patient underwent a spine procedure on (b)(6) 2021 and suture was used.While passing the needle into the fascia, the needle came out empty and the suture came off in the fascia before the doctor popped it off.This occurred on the third pass of the suture.The procedure was delayed by five minutes, but successfully completed using a new like device.There were no patient consequences.Additional information has been requested.

Brand Name
VCL+ VIO 8X18IN 1 S/A CT-1 CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12293096
Report Number2210968-2021-07109
Device Sequence Number4980184
Product Code GAM
UDI-Device Identifier10705031055216
UDI-Public10705031055216
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberVCP741D
Device Catalogue NumberVCP741D
Device Lot NumberRC2DDM
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2021
Initial Report FDA Received Date08/09/2021
Patient Sequence Number1